Jump to content

targetdog: Healing post-tapering/residual cognitive issues from drugs


targetdog

Recommended Posts

I was in mental health treatment for 15 years, the last 10(ish) of which I was on psych drugs. I amassed a number of diagnoses from different professionals but the only one they all agreed on was GAD.

 

My tapering process went relatively smooth with regards to the withdrawal symptoms—all of which cleared up about a month post-tapering—although I did have a brief surge of what I’m speculating was post-SSRI akathisia at the beginning of last month/end of the prior month. Overall, it's been a reality-shattering experience as I’m functioning better off the drugs that I spent so many years thinking I couldn’t live without.

 

I am still dealing with some of the drugs’ effects and wanted to publicly document any progress as I’ve ran into quite a few others in the same boat. I’d appreciate suggestions on coping with/recovering from these. The last three, especially, cause a lot of issues in daily life and are threatening to force me out of university:

 

-anhedonia

-forgetfulness

-slow processing speed

-difficulty concentrating

 

I didn’t know if I should list non-psych drugs/substances in my signature. My complete last cocktail was Viibryd, Amitriptyline, Lithium, Sinemet (AD-induced RLS), Cyproheptadine (sleep/nightmares), and melatonin.

2009-2016 Luvox, Seroquel later swapped with Amitriptyline, as-need benzo, melatonin

2016-2019 Viibryd (replaced Luvox), Amitriptyline, Lithium, Sinemet, Periactin, as-needed benzo, melatonin

 

2019 Quit Amitriptyline, Lithium, Sinemet, Periactin, and melatonin

2020 Quit Viibryd 

 

2021-present No drugs except as-needed benzos about once/month

 

Link to comment
  • Moderator

Welcome to this support site. 

 

It is not fully clear to me when you took your last meds. What did you stop and when?

 

Are there any meds you are still taking?

 

 

1993    Anafranil (Clomipramine) for a few months. Later in 1993 Paxil for a few months 1993- 2006      No medication

2006   Effexor, Cymbalta, some Benzo’s. All for short periods. Later in 2006 Lexapro (escitalopram) 10 mg and shortly after Wellbutrin XR 150mg, against side effects Lexapro 

Since 2006 until end of 2015: Several times on and off Lexapro and Wellbutrin and several slight dosage changes. Mostly taken dosages: 5mg Lexapro and 150mg Wellbutrin

2016  Dosage change Lexapro from 5mg to 2,5 mg. Wellbutrin stayed om 150mg

November 2016 – April 2017 Down from 2,5mg to 0,6mg Lexapro (in steps) without much problems. Wellbutrin down from 150mg to 66mg. Also without much problems.

April 2017 – March 2019       Lexapro 0,6 mg        April 2017 - August 2018       Wellbutrin in small steps down from 66mg in to 37,5 mg . Quite heavy WD after each step.

March 2019 – May 2019 Lexapro down from 0,6 to 0,3mg then Prozac to 0,6 mg switch because severe discontinuation effects (may also have been from Wellbutrin..)    

Wellbutrin down from 37,5mg to 35,3mg 

October 2019        Seroquel 12,5 mg for 4 weeks because of extreme sleeping problems, then weaning off in 2 weeks       Prozac up dosage to 1,2 mg

March 2020     Wellbutrin in 2 steps down from 35,3mg to 33,3mg   Extreme withdrawal affects during 8 months. Stopped tapering Wellbutrin  until total off Prozac. 

February 2020 – November 2020   Prozac down in steps from 1,2mg to 0,57mg. 

Jan 2021  Prozac down to:  0,55> 0,53>0,51mg,   Feb 0,47mg ,  Mar 0,42mg,   Apr 0,37, longer hold because of WD symptoms July 0,36 and hold again, Sept 19 0,35, Sept 26 0,34mg, Oct 3 0,33mg  

January 20, 2022:  Wellbutrin from 33,3 to 32,3mg

March 22, 2022 Prozac down from 0,33mg to: 0,30mg, Apr 0,29, May 0,28, 0,27, June 0,26, 0,25, July 0,24, 0,23, 0,22, 0,21, Aug 0,20

 

Supplements: Fish Oil (3000mg), Magnesium 100 mg, 2 drops of Lavender Oil when feeling anxiety. 50mg of L-Theanine when severe discontinuation effects caused by Wellbutrin

 

Please note this is NOT a medical advice. Discuss all your medical issues with a doctor who understands psychical drugs and really knows how to withdraw from them. I wish that you will find one.

Link to comment

I edited my signature to hopefully be clearer regarding that. Here’s a more detailed drug history:

 

First cocktail (started at age 14; approx. 2009-2016)

-Luvox (400mg)

-Seroquel later switched to Amitriptyline (25mg)

-melatonin

-as-needed benzos

 

Second cocktail (approx. 2016-2019)

-Viibryd (80mg) replacing Luvox

-Amitriptyline (25mg)

-Lithium (150mg)

-Sinemet (?mg) for antidepressant-induced RLS

-Periactin (?mg) for nightmares

-melatonin

-as-needed benzos

 

I quit Amitriptyline, Lithium, Sinemet, Periactin, and melatonin in the later half of 2019. I started tapering Viibryd in 4/?/2020 and quit 12/26/2020. I currently only take an as-needed Xanax (about once per month).

2009-2016 Luvox, Seroquel later swapped with Amitriptyline, as-need benzo, melatonin

2016-2019 Viibryd (replaced Luvox), Amitriptyline, Lithium, Sinemet, Periactin, as-needed benzo, melatonin

 

2019 Quit Amitriptyline, Lithium, Sinemet, Periactin, and melatonin

2020 Quit Viibryd 

 

2021-present No drugs except as-needed benzos about once/month

 

Link to comment
  • Shep changed the title to targetdog: Healing post-tapering/residual cognitive issues from drugs
  • Administrator
On 8/11/2021 at 8:12 PM, targetdog said:

I quit Amitriptyline, Lithium, Sinemet, Periactin, and melatonin in the later half of 2019. I started tapering Viibryd in 4/?/2020 and quit 12/26/2020. I currently only take an as-needed Xanax (about once per month).

 

Welcome to SA, targetdog. 

 

That's quite a load of drugs you've come off. Are you feeling any improvements over the past 8 months? 

 

You should be okay with Xanax once per month, but just as a FYI, please note that Xanax (and any benzo) can cause dependency in as little as 2 - 4 weeks, even with periodic dosing. 

 

You may find some helpful information to handle your symptoms here: 

 

Non-drug techniques to cope with emotional symptoms

 

We don't recommend a lot of supplements, as many members report their nervous systems are simply too fragile to handle them. However, magnesium and fish oil tend to be calming to the nervous system and many people report they do help. Please only add in one supplement at a time and at a small dose. For more, please see:

 

 King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

You may want to add in a bit of fish oil and magnesium (one at a time) and see how you. It may take the edge of your symptoms and give you a bit of relief. 

 

On 8/9/2021 at 3:12 AM, targetdog said:

The last three, especially, cause a lot of issues in daily life and are threatening to force me out of university:

 

-anhedonia

-forgetfulness

-slow processing speed

-difficulty concentrating

 

You're already 8 months off all drugs, so unfortunately, reinstating the drugs probably won't work. Which means you'll need to rely on time, non-drug coping skills, a healthy diet, etc. to lead to your healing. And that will happen in time. 

 

Are you able to take a break from your studies until you feel better? Or reduce the number of classes?

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy